Alert archive / Illinois / Wind Advisories in 2019

Wind Advisory 5, NWS Quad Cities, IA

March 13, 201911 counties in Illinois; 11 counties in Iowa; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this wind advisory at Mar 13, 2019, 8:09 PM CDT for 11 counties in Illinois; 11 counties in Iowa; Clark County, Scotland County, Missouri. It took effect at Mar 14, 2019, 9:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2019, 8:09 PM CDT (01:09 UTC)
In effect from
Mar 14, 2019, 9:00 AM CDT
Expired
Mar 14, 2019, 10:00 PM CDT
In force
13 hr
Issued by
NWS Quad Cities, IA
All 24 counties

Clinton County, IA, Des Moines County, IA, Henry County, IA, Jefferson County, IA, Keokuk County, IA, Lee County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 62 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2019-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2019-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 642 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
642 m²/s²
0-3 km storm-relative helicity
722 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

978 
WWUS73 KDVN 140109
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
809 PM CDT Wed Mar 13 2019

...Strong Winds Again Thursday...

.Expect a strong wind from the southwest Thursday, from late
morning into the early evening hours. Sustained speeds near 30
mph, with gusts around 45 mph are expected. Drivers of high
profile vehicles should use caution.

IAZ067-068-078-088-089-098-099-ILZ007-009-015>018-024>026-034-035-
MOZ009-010-140915-
/O.NEW.KDVN.WI.Y.0005.190314T1400Z-190315T0000Z/
Muscatine-Scott-Louisa-Henry IA-Des Moines-Van Buren-Lee-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Muscatine, Davenport, Bettendorf, 
Wapello, Mount Pleasant, Burlington, Keosauqua, Fort Madison, 
Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton,
Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, 
and Kahoka
809 PM CDT Wed Mar 13 2019

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY...

The National Weather Service in Quad Cities has issued a Wind
Advisory, which is in effect from 9 AM to 7 PM CDT Thursday.

* Winds...Southwest 25 to 30 mph with gusts around 45 mph.

* Timing...Late morning through early Thursday evening.

* Impacts...Difficult travel, especially for high profile
  vehicles. Unsecured objects outdoors will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph and/or wind gusts of 45
mph are expected, which can make driving difficult, especially 
for high profile vehicles. Use extra caution if you are traveling.

&&

$$

RP Kinney
6 follow-up statements
855 
WWUS73 KDVN 140706
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
206 AM CDT Thu Mar 14 2019

...Very Strong Winds Today...

.An intense low pressure system will be tracking across Iowa today
causing very strong southwest winds to develop. The strongest
winds will be from mid morning to early this evening. Sustained 
winds of 25 to 35 mph with gusts to around 50 mph can be expected.
Drivers of high profile vehicles should use extra caution.

IAZ067-068-078-088-089-098-099-ILZ007-009-015>018-024>026-034-035-
MOZ009-010-141515-
/O.CON.KDVN.WI.Y.0005.190314T1400Z-190315T0000Z/
Muscatine-Scott-Louisa-Henry IA-Des Moines-Van Buren-Lee-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Muscatine, Davenport, Bettendorf, 
Wapello, Mount Pleasant, Burlington, Keosauqua, Fort Madison, 
Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton,
Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, 
and Kahoka
206 AM CDT Thu Mar 14 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* Winds...Southwest 25 to 35 mph with gusts to around 50 mph.

* Timing...Mid morning through early this evening.

* Impacts...Difficult travel, especially for high profile 
  vehicles. Unsecured objects outdoors will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph and/or wind gusts of
45 mph are expected, which can make driving difficult, especially
for high profile vehicles. Use extra caution if you are
traveling.

&&

$$
Haase
986 
WWUS73 KDVN 140741
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
241 AM CDT Thu Mar 14 2019

...Dense Fog Early then Very Strong Winds Later This Morning...

.Dense fog will occur along Highway 20 early this morning.
Then an intense low pressure system will be tracking across Iowa 
today causing very strong southwest winds to develop. The 
strongest winds will be from mid morning to early this evening. 
Sustained winds of 25 to 35 mph with gusts to around 50 mph can be
expected. Drivers of high profile vehicles should use extra caution.

IAZ040>042-141400-
/O.NEW.KDVN.FG.Y.0005.190314T0741Z-190314T1400Z/
Buchanan-Delaware-Dubuque-
Including the cities of Independence, Manchester, and Dubuque
241 AM CDT Thu Mar 14 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...

The National Weather Service in Quad Cities has issued a Dense
Fog Advisory, which is in effect until 9 AM CDT this morning.

* Visibilities...Frequently 1/4 mile or less.

* Timing...Through 9 am this morning.

* Impacts...Difficult travel due to significantly reduced
  visibility. This will impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile. If driving, slow down, use
your headlights, and leave plenty of distance ahead of you.

&&

$$

IAZ067-068-078-088-089-098-099-ILZ007-009-015>018-024>026-034-035-
MOZ009-010-141545-
/O.CON.KDVN.WI.Y.0005.190314T1400Z-190315T0000Z/
Muscatine-Scott-Louisa-Henry IA-Des Moines-Van Buren-Lee-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Muscatine, Davenport, Bettendorf, 
Wapello, Mount Pleasant, Burlington, Keosauqua, Fort Madison, 
Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton,
Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, 
and Kahoka
241 AM CDT Thu Mar 14 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* Winds...Southwest 25 to 35 mph with gusts to around 50 mph.

* Timing...Mid morning through early this evening.

* Impacts...Difficult travel, especially for high profile 
  vehicles. Unsecured objects outdoors will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph and/or wind gusts of
45 mph are expected, which can make driving difficult, especially
for high profile vehicles. Use extra caution if you are
traveling.

&&

$$
Haase
124 
WWUS73 KDVN 141022
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
522 AM CDT Thu Mar 14 2019

...Very Strong Winds Today...

.An intense low pressure system will be tracking across Iowa 
today causing very strong southwest winds to develop. The 
strongest winds will be from mid morning to early this evening. 
Sustained winds of 25 to 35 mph with gusts to around 50 mph can be
expected. Drivers of high profile vehicles should use extra caution.

IAZ040>042-141130-
/O.CAN.KDVN.FG.Y.0005.000000T0000Z-190314T1400Z/
Buchanan-Delaware-Dubuque-
Including the cities of Independence, Manchester, and Dubuque
522 AM CDT Thu Mar 14 2019

...DENSE FOG ADVISORY IS CANCELLED...

The National Weather Service in Quad Cities has cancelled the
Dense Fog Advisory.

With the melting snow the fog has dissipated early this morning.

$$

IAZ067-068-078-088-089-098-099-ILZ007-009-015>018-024>026-034-035-
MOZ009-010-141830-
/O.CON.KDVN.WI.Y.0005.190314T1400Z-190315T0000Z/
Muscatine-Scott-Louisa-Henry IA-Des Moines-Van Buren-Lee-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Muscatine, Davenport, Bettendorf, 
Wapello, Mount Pleasant, Burlington, Keosauqua, Fort Madison, 
Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton,
Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, 
and Kahoka
522 AM CDT Thu Mar 14 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* Winds...Southwest 25 to 35 mph with gusts to around 50 mph.

* Timing...Mid morning through early this evening.

* Impacts...Difficult travel, especially for high profile 
  vehicles. Unsecured objects outdoors will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph and/or wind gusts of
45 mph are expected, which can make driving difficult, especially
for high profile vehicles. Use extra caution if you are
traveling.

&&

$$
Haase
597 
WWUS73 KDVN 141604
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
1104 AM CDT Thu Mar 14 2019

...Very Strong Winds Today...

.An intense low pressure system will continue to track across 
Iowa this afternoon and produce very strong southwest winds.
The strongest winds will occur from now through early this 
evening. Sustained winds of 25 to 35 mph with gusts to around 50 
mph can be expected. Drivers of high profile vehicles should use 
extra caution.

IAZ067-068-078-088-089-098-099-ILZ007-009-015>018-024>026-034-035-
MOZ009-010-150000-
/O.CON.KDVN.WI.Y.0005.000000T0000Z-190315T0000Z/
Muscatine-Scott-Louisa-Henry IA-Des Moines-Van Buren-Lee-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Muscatine, Davenport, Bettendorf, 
Wapello, Mount Pleasant, Burlington, Keosauqua, Fort Madison, 
Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton,
Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, 
and Kahoka
1104 AM CDT Thu Mar 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* Winds...Southwest 25 to 30 mph with gusts up to 50 mph.

* Timing...Now through early this evening.

* Impacts...Difficult travel, especially for high profile 
  vehicles. Unsecured objects outdoors will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph and/or wind gusts of
45 mph are expected, which can make driving difficult, especially
for high profile vehicles. Use extra caution if you are
traveling.

&&

$$

12
705 
WWUS73 KDVN 141933
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
233 PM CDT Thu Mar 14 2019

...Very Strong Winds Through This Evening...

.An intense low pressure system will continue to track across
northern Iowa and southern Minnesota this evening and produce 
very strong southwest to west winds. The strongest winds will 
occur from now through early this evening. Sustained winds of 25 
to 35 mph with gusts to around 50 mph can be expected. Drivers of 
high profile vehicles should use extra caution.

IAZ066-076-077-087-150300-
/O.EXB.KDVN.WI.Y.0005.000000T0000Z-190315T0300Z/
Clinton-Keokuk-Washington-Jefferson-
Including the cities of Clinton, Sigourney, Washington, 
and Fairfield
233 PM CDT Thu Mar 14 2019

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

The National Weather Service in Quad Cities has issued a Wind
Advisory, which is in effect until 10 PM CDT this evening.

* Winds...Southwest 15 to 25 mph with gusts up to 45 mph.

* Timing...Now through early this evening.

* Impacts...Difficult travel, especially for high profile 
  vehicles. Unsecured objects outdoors will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or greater are
expected, which can make driving difficult, especially for high
profile vehicles.  Use extra caution if you are traveling.

&&

$$

IAZ067-068-078-088-089-098-099-ILZ007-009-015>018-024>026-034-035-
MOZ009-010-150300-
/O.EXT.KDVN.WI.Y.0005.000000T0000Z-190315T0300Z/
Muscatine-Scott-Louisa-Henry IA-Des Moines-Van Buren-Lee-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Muscatine, Davenport, Bettendorf, 
Wapello, Mount Pleasant, Burlington, Keosauqua, Fort Madison, 
Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton,
Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, 
and Kahoka
233 PM CDT Thu Mar 14 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph.

* Timing...Now through early this evening.

* Impacts...Difficult travel, especially for high profile 
  vehicles. Unsecured objects outdoors will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph and/or wind gusts of
45 mph are expected, which can make driving difficult, especially
for high profile vehicles. Use extra caution if you are
traveling.

&&

$$
782 
WWUS73 KDVN 150300
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
1000 PM CDT Thu Mar 14 2019

IAZ066>068-076>078-087>089-098-099-ILZ007-009-015>018-024>026-034-
035-MOZ009-010-150400-
/O.EXP.KDVN.WI.Y.0005.000000T0000Z-190315T0300Z/
Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Carroll-Whiteside-Rock Island-
Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-Hancock-McDonough-
Scotland-Clark-
Including the cities of Clinton, Muscatine, Davenport, 
Bettendorf, Sigourney, Washington, Wapello, Fairfield, 
Mount Pleasant, Burlington, Keosauqua, Fort Madison, 
Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton,
Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, 
and Kahoka
1000 PM CDT Thu Mar 14 2019

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

Winds have generally diminished, but will remain gusty overnight. 
A few locations could be near advisory criteria, however 
widespread advisory level winds are not anticipated. Therefore,
the wind advisory will be allowed to expire. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 6:39 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Mar 13, 6:39 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
639 PM CDT Wed Mar 13 2019

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 330 PM CDT Wed Mar 13 2019

It's shaped to be a classic warm sector day across the region. A
warm front was positioned from the Des Moine metro eastward
towards Burlington and Macomb. Temperatures as of 2 PM ranged from
44 in Dubuque, to 59 in Burlington under mostly cloudy skies.

To the south, seeing bands of rain developing from the Des Moines
metro southeast towards Centerville and Quincy, and then finally
stopping around St. Louis. Additional rain showers were located from
southeast Nebraska through eastern Kansas. All of this was rotating
around a strong area of low pressure centered over southeast
Colorado, where the central pressure as of 15z was analyzed to be at
972 mb!

&&

.SHORT TERM...(This Evening and Tonight)
ISSUED AT 330 PM CDT Wed Mar 13 2019

Challenging short term period with the main concern revolving around
total QPF amounts this evening and tonight.

Aforementioned surface low pressure will slowly begin to move north
and east as we head through the evening. As it does so, it will
gradually become occluded as its associated cold front wraps around
and fills it in. Even though it will weaken, it will maintain
considerable strength as it approaches the area tomorrow as it will
still have plenty to keep it going. Ahead of it, bands of rain &
thunderstorms will move across the area beginning this afternoon,
and will continue to affect the area through early tonight.

QPF amounts for this system have been challenging. Latest suite of
guidance has come in a bit less than previous models, especially
across eastern IA. This is a nice relief for many of our basins and
rivers across the area that are experiencing flooding. Much of the
guidance, especially the 12z ECMWF, has pushed rainfall along and
east of the Mississippi River where the LLJ will be stronger. Here,
amounts will have the potential to reach over half an inch through
tonight, with lesser amounts to the west. With the ground either
still frozen or saturated, this will lead to increased flooding
potential. A flood watch does continue across much of the area
through Thursday.

In addition to the rain, gusty winds are expected due to the tight
pressure gradient around the low. Will continue to hold on to the
wind advisory for counties south of I-80 through 7 PM as passing
showers  and storms have the potential to mix down 40-45 kt winds
shown on the 12z KDVN and KILX soundings. Winds will subside heading
though the night, but will still remain gusty at times through
Thursday morning.

.LONG TERM...(Thursday through next Wednesday)
ISSUED AT 330 PM CDT Wed Mar 13 2019

Thursday...A mainly dry slot day, with strong southwest winds and
fleeting precip chances. Mixing down the top of the mixed layer may
drive wind advisory criteria for much of the day acrs the
southeastern third to half of the DVN CWA away from approaching low
complex, with gusts of 45 to 50 MPH possible in these areas for much
of the day. But with ongoing wind advisory, will hold off issuance
to avoid product overlap confusion and let evening and overnight
shifts re-evaluate and issue if need be. Higher en advisory or even
near high wind warning criteria may develop off to the east of the
local fcst area in more enhanced llvl pressure gradient. Isolated to
wdly sctrd rogue showers possible in dry slot through early
afternoon, will have to watch for a secondary arc of sctrd showers
and possible thunderstorms developing in a lingering instability
swath over the eastern CWA from late morning through early
afternoon before exiting off to the east by mid to late afternoon.
Effective layer shear profiles still very strong during this time,
just hoping the instability will not be enough until this activity
clears to the east before it becomes strong or even low-topped
severe type. The wrap-around showers under the filling low complex
will drift in acrs the northern half of the CWA from the west as the
afternoon progresses. But additional rainfall amounts should be a
tenth of an inch or less with this activity and not much of a factor
to ongoing flooding situations.

Temps will be a challenge, with highs possibly in the upper 50s to
lower 60s along and east of the MS RVR in the morning, with cold air
advection from the southwest and falling temps as the day progresses.

Thursday night, the passing showers may mix with or turn over to all
light wet snow or snow showers from west to east with post-wave top-
down cooling. But with wet ground and marginal sfc temps don't
expect much snow accumulation.

Friday...Blustery cooler day in the 30s and 40s, with the potential
for wrap around showers that may be mixed with snow with cold
profiles aloft in the northeast half of the CWA-lingering cyclonic
flow. But some models are dry for Friday for the local area and may
leave out precip mention for now except for morning exiting precip
in the east.

Saturday and Sunday...generally a dry and a bit below normal temp
regime this period under northwest flow aloft and some sfc ridging.

Monday through next Wednesday...Generally dry and thermally
moderating, although some signs of a digging upper level trof with a
bit of moisture return/convergence for possible showers or rain-
snow showers passing through the region Tue into Wed. Low
confidence with this scenario at this time.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
ISSUED AT 624 PM CDT Wed Mar 13 2019

A gusty southeast wind will diminish somewhat overnight but remain
above 10 kts. Scattered showers this evening will continue and
cannot rule out an isolated thunderstorm but confidence level and
expected coverage are to low for inclusion in TAFS. KDBQ will
likely have a period of IFR ceilings and visibilities after 06z.
Winds will increase again Thursday morning.

&&

.HYDROLOGY...
Issued at 1128 AM CDT Wed Mar 13 2019

Rainfall of 0.75 to just over 1 inch occurred last night north of
I-80 in Iowa and north of I-88 in Illinois.

As a result of the heavy rain and predicted rainfall through
Thursday night, river level forecasts have increased.

After Thursday night a period of dry weather looks to be in store
for the area that will go into early next week.

Important note...crest forecasts will change as this flood
situation continues to evolve.

Mississippi river:

River flood warnings for higher flood levels were issued today for
LD15, LD16 and Muscatine. River flood warnings were also issued
this morning for Dubuque.

Major flooding is now expected from LD15 down through LD19. All
crest forecasts increased due to the overnight heavy rain and
predicted rainfall through Thursday night.

Moderate flooding is now expected at Dubuque, Camanche and Gregory
Landing with minor flooding at LD13 and LD14.

LD11 and LD12 will have water near flood stage.

Cedar river:

Minor flooding is forecast on the Cedar river from Vinton down
through Cedar Bluff. Moderate flooding is forecast near
Conesville.

Iowa river:

A flood warning was issued for minor flooding at Columbus Junction
this morning.

Upstream of Coralville, flooding will be close to major near
Marengo. Downstream of Coralville minor flooding is expected near
Lone Tree and Wapello with moderate flooding at Oakville.

At Oakville, ice action is affecting river readings but this ice
should be flushed out of the river system soon.

What is not know is how the flows coming down the Cedar and Iowa
rivers will combine at Columbus Junction. If the flood waves
arrive at the same time, river levels downstream of Columbus
Junction may go higher.

Pecatonica river:

The heavy rainfall overnight combined with predicted rainfall and
snow melt will push the Pecatonica river at Freeport close to
major flood.

Across Stephenson county, the heavy rain overnight has pushed many
creeks out of their banks with several roads closed due to
flooding. An areal flood warning was issued through Wednesday
March 20th.

Rock river:

The heavy rain overnight has resulted in a very serious situation
for the Rock river below Como.

A new flood warning was issued for Moline for a potential record
flood. Near Joslin the new crest has a near record occurring.

Near Como moderate flooding is expected.

Ice on the Rock river is rapidly getting flushed out of the river
system due to temperatures well above normal. The Rock river is
clear of ice between Joslin and Como.

Green river:

A flood warning was issued for the Green river at Geneseo today.
The heavy rain overnight is expected to push the river just above
flood stage.

English river:

A new flood warning was issued at Kalona for major flooding. A
broad crest around 20 feet is now expected.

Maquoketa river:

A new flood warning was issued for Manchester for moderate
flooding. A crest of 17 to 18 feet is now expected.

Downstream of Manchester, major flooding is expected at Maquoketa
with a crest of 32 feet.

Wapsipinicon river:

Most of the Wapsipinicon river from Independence to the mouth will
be above flood stage. Independence is forecast to be very close to
flood stage and may go into flood over the next 7 days.

Moderate flooding is expected near Anamosa with a crest of 17 to
18 feet. Near DeWitt, ice is still affecting river levels but will
get flushed out of the river system soon. Major flooding is
expected near DeWitt with a crest of 13 to 14 feet.

North Skunk and Skunk rivers:

Major flooding is now expected on the North Skunk river near
Sigourney and on the Skunk river at Augusta.

An ice jam downstream of Augusta at the Highway 61 bridge is
causing higher water levels at Augusta.

Des Moines river:

Flood warnings remain in effect for the lower Des Moines river at
St. Francisville where minor flooding is expected.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch through Thursday afternoon for Benton-Buchanan-Cedar-
     Clinton-Delaware-Dubuque-Iowa-Jackson-Jefferson-Johnson-
     Jones-Keokuk-Linn-Muscatine-Scott-Van Buren-Washington.

     Wind Advisory until 7 PM CDT this evening for Des Moines-Henry
     IA-Jefferson-Keokuk-Lee-Louisa-Van Buren-Washington.

IL...Flood Watch through Thursday afternoon for Carroll-Jo Daviess-
     Rock Island-Stephenson-Whiteside.

     Wind Advisory until 7 PM CDT this evening for Hancock-Henderson-
     McDonough-Mercer-Warren.

MO...Wind Advisory until 7 PM CDT this evening for Clark-Scotland.

&&

SYNOPSIS...Speck
SHORT TERM...Speck
LONG TERM...12
AVIATION...RP Kinney
HYDROLOGY...08
Hazardous weather outlook, Mar 13, 7:05 PM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
705 PM CDT Wed Mar 13 2019

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-150015-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
705 PM CDT Wed Mar 13 2019

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TONIGHT

Scattered showers and isolated thunderstorms will continue through
the evening, especially along and east of the Mississippi River.
Moderate to locally heavy rainfall and strong gusty winds may
accompany any thunderstorm that develops.

The additional rainfall will combine wiht ongoing snow melt and
run-off, producing additional rises on area rivers and streams.
Plenty of ponding of water will occur, as well as urban and small
stream flooding. The higher additional rainfall amounts of a half
inch, potentially up to three quarters of an inch are expected to
move northward up mainly along and east of the Mississippi River
through this evening. This next round of rain may aggravate
ongoing flooding, or create new flooding situations through
tonight.

Area rivers are experiencing significant flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Windy conditions will prevail Thursday with gusts up to 40 to 45
mph possible. Additional rainfall is expected but should be light
enough to not cause additional river issues. Temperatures during
the period will fluctuate above freezing during the day and below
freezing during the night which should actually be beneficial
toward moderating the impact of river ice and snow melt.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight. However,
reports of impactful flooding would be appreciated.

RP Kinney/Speck

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 12:16 PM CDTRiver Flood WatchDVNJo Daviess26 hr
Mar 14, 12:17 PM CDTSpecial Weather StatementDVNBureau28 min
Mar 14, 2:41 AM CDTDense Fog AdvisoryDVNBuchanan, Delaware, Dubuque3 hr
Mar 14, 9:57 AM CDTRiver Flood WarningDVNBuchanan, Linn69 hr

Nearby

Wind Advisories in Illinois, 2019Wind Advisories in Iowa, 2019Wind Advisories in Missouri, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.